MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458810
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it has been stated that the used syringe will be returned to angiodynamics, it has not yet arrived for evaluation.Upon receipt of the sample, it will be forwarded to angiodynamic's supplier, (b)(4), along with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported by hospital in (b)(6), "during flushing of a 4f bioflo pasv picc line after insertion using the 10ml syringe that comes with the picc tray, blood mixed with normal saline sprayed out the side of the syringe and into the ir resident's eyes, who was not wearing protective eye covering / mask / face shield.She immediately was taken to the eye wash station.When the supervisor checked the syringe, a crack was observed along the side with the volume labeling numbers.No force was put on the syringe prior to use to cause a crack." it has been indicated that the used syringe will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "end user injury." no adverse trend was identified.The used 10cc syringe was returned to angiodynamics and forwarded to our supplier, becton dickinson, for evaluation and completion of a supplier corrective action request (scar).The returned scar indicated that the sample had been visually evaluated.The syringe was found to have a crack in the barrel wall stating near the 7ml grad line to the 1ml line.The origination of the crack is a slight impact point near the 7ml scale marking.This impact is considered slight due to the minimal surface damage observed.Based on the evaluation performed it appears the crack was a result of a slight impact received to the syringe at the 7ml scale marking.This impact was concluded to be not related to bd's manufacturing process.Follow-up questions were sent to bd regarding how they determined the damaged/cracked syringe barrel was not a result of the bd syringe assembly process.These questions were asked, as the scar response was not clear as how this potential root cause was ruled out.Bd did not respond to the follow-up questions and scar was closed with insufficient response after more than 3 good faith efforts for scar that was open more than 90 days.Becton & dickinson also reviewed the dhr for the noted lot and found no discrepancies related to this defect during manufacturing.As stated in the scar, no corrective actions will be taken by becton & dickinson at this time.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6601479
Report Number1317056-2017-00042
Device Sequence Number767714
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberH965458810
Device Lot Number5125497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer05/18/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;